Alert archive / Ohio / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 110, NWS Cleveland, OH

June 28, 2013Erie County, Ottawa County, Sandusky County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 28, 2013, 2:51 PM EDT for Erie County, Ottawa County, Sandusky County, Ohio. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2013, 2:51 PM EDT (18:51 UTC)
Expired
Jun 28, 2013, 3:45 PM EDT
In force
54 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

Counties Erie County, OH, Ottawa County, OH, Sandusky County, OH

The radar

The Cleveland radar (KCLE), 79 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 6.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2013-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 360 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2013-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
360 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
805 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

395 
WUUS51 KCLE 281851
SVRCLE
OHC043-123-143-281945-
/O.NEW.KCLE.SV.W.0110.130628T1851Z-130628T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
251 PM EDT FRI JUN 28 2013

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ERIE COUNTY IN NORTH CENTRAL OHIO
  EASTERN OTTAWA COUNTY IN NORTHWEST OHIO
  EASTERN SANDUSKY COUNTY IN NORTHWEST OHIO

* UNTIL 345 PM EDT

* AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PORT CLINTON...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CLYDE...
  SANDUSKY...
  CASTALIA...
  BELLEVUE...
  MILAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4162 8310 4152 8293 4155 8287 4160 8284
      4155 8278 4156 8272 4160 8273 4159 8269
      4152 8272 4142 8259 4139 8251 4142 8235
      4129 8235 4129 8283 4126 8285 4125 8319
      4162 8323
TIME...MOT...LOC 1851Z 290DEG 17KT 4151 8294

$$

GARNET

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 1:13 PM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jun 28, 1:13 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
113 PM EDT FRI JUN 28 2013

.SYNOPSIS...
LOW PRESSURE OVER THE GREAT LAKES WILL SLOWLY MOVE SOUTH ACROSS
THE AREA THIS WEEKEND AND BECOME NEARLY STATIONARY FOR MUCH OF NEXT
WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SHOWERS AND THUNDERSTORMS WILL EXPAND FAIRLY QUICKLY EARLY THIS
AFTERNOON. THE MORNING SOUNDINGS HAVE CONVECTIVE TEMPERATURES IN
THE MID AND UPPER 70S WHICH WE WILL EXCEED. THE MAIN SHORT WAVE
IS ALREADY EAST OF THE AREA BUT WITH THE TROUGH ALOFT...TRAILING
CONVERGENCE... AND LOW LEVEL HEATING WE WILL STILL DEVELOP SOME
DECENT COVERAGE. NOT TOO WORRIED ABOUT SEVERE WEATHER ALTHOUGH THERE
IS A FAIR AMOUNT OF CAPE. THE MORE LOCALIZED STORMS COULD GET
STRONG. MORE WORRIED ABOUT HEAVY RAIN. LUCKILY THE FLOW ALOFT IS
A LITTLE FASTER TODAY AND CURRENT ACTIVITY IS MOVING AT 25 MPH SO
UNLESS WE HAVE TRAINING WE SHOULD BE ABLE TO GET THE STORMS
THROUGH WITH ONLY LOCALLY HIGH WATER. WILL HAVE TO MONITOR THOUGH
BECAUSE IT IS NEARLY SATURATED EVERYWHERE NOW.

BUMPED HIGH TEMPERATURES UP A COUPLE OF DEGREES BUT TEMPERATURES
SHOULD LEVEL OUT THIS AFTERNOON AS THE CUMULUS FIELD SPREADS OUT.
HIGHS MOSTLY IN THE UPPER 70S AND LOWER 80S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
LITTLE CHANGES THROUGH MONDAY AS THE UPPER LOW STAYS OVER THE AREA.
WILL SHOW A DIURNAL CYCLE OF HIGHEST POPS IN THE AFTERNOON AND
EVENING WHEN THE CONVECTIVE POTENTIAL IS HIGHEST. PLAN TO KEEP MAX
POPS MOSTLY IN THE LIKELY RANGE.

TEMPS TO CONTINUE IN A NARROW RANGE WITH HIGHS MOSTLY 73 TO 78 AND
LOWS MAINLY IN THE LOW TO MID 60S.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
UPPER LEVEL TROUGH WILL PERSIST THROUGH THE EXTENDED FORECAST.
EXPECT TO SEE VARIABLE AMOUNTS OF CLOUD COVER BUT IN GENERAL WE WILL
SEE MOSTLY CLOUDY CONDITIONS. THERE WILL LIKELY BE A DIURNAL
FLUCTUATION IN THE RAIN CHANCES WITH THE BEST CHANCES FROM MID
AFTERNOON UNTIL SHORTLY AFTER SUNSET THEN A LULL OVERNIGHT. HOWEVER
TIMING ANY PIECES OF ENERGY INTO THE UPPER LEVEL TROUGH WILL BE
DIFFICULT.

THE CLOUD COVER AND SCATTERED SHOWERS/THUNDERSTORMS WILL KEEP HIGHS
NEAR TO SLIGHTLY BELOW SEASONAL AVERAGES.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
UPPER LEVEL SHORT WAVE WILL MOVE ACROSS THE AREA THIS AFTERNOON
PRODUCING SCATTERED TSRA ACROSS ENTIRE AREA. TSRA SHOULD DIMINISH
AFTER SUNSET WITH LOSS OF DAYTIME HEATING AND AS SHORTWAVE MOVES
SOUTH OF AREA.

DO EXPECT IFR STRATUS AND BR TO DEVELOP OVERNIGHT. STILL DOUBTS IN
MY MIND AS TO THE EXTENT...MUCH WILL DEPEND UPON HOW MUCH RAIN WE
RECEIVE THIS AFTERNOON/EVENING.

.OUTLOOK...NON-VFR IN SCATTERED SHOWERS/THUNDERSTORMS AS WELL AS
EARLY MORNING FOG THROUGH TUESDAY.

&&

.MARINE...
LOW PRESSURE WILL LINGER OVER LAKE ERIE THROUGH THE WEEKEND...THEN
SLIDE SOUTH OF THE LAKE ON MONDAY. NORTHEASTERLY FLOW WILL DEVELOP
SUNDAY AFTERNOON INTO MONDAY. THE LAKE WILL LIKELY BECOME CHOPPY
FROM THE CENTRAL PORTION OF THE LAKE TO THE WESTERN BASIN. AT THIS
POINT WINDS SHOULD REMAIN 10 TO 15 KNOTS WHICH WOULD PRODUCE 2 TO 3
FOOT WAVES. IF WINDS ARE A BIT STRONGER WE MAY HAVE TO CONSIDER A
SMALL CRAFT ADVISORY FOR MONDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KOSARIK
NEAR TERM...KOSARIK
SHORT TERM...ADAMS
LONG TERM...MULLEN
AVIATION...DJB
MARINE...MULLEN
Hazardous weather outlook, Jun 28, 4:12 AM EDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
412 AM EDT FRI JUN 28 2013

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-290815-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
412 AM EDT FRI JUN 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NUMEROUS SHOWERS AND SOME THUNDERSTORMS ARE EXPECTED TODAY AND
TONIGHT SO THE POTENTIAL FOR FLOODING WILL REMAIN ELEVATED. AN
ISOLATED SEVERE STORM IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH NEXT WEEK
SO THE POTENTIAL FOR FLOODING WILL REMAIN ELEVATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-290815-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
412 AM EDT FRI JUN 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 28, 1:18 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
118 PM EDT FRI JUN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     HEAVY RAIN       CORRY                   41.93N 79.64W
06/28/2013  M1.50 INCH       ERIE               PA   TRAINED SPOTTER

            RAINFALL FROM 1045 TO 1130 SOME LOCAL FLOODING.

&&

THOMPSON
Local storm report, Jun 28, 2:14 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
214 PM EDT FRI JUN 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 PM     HAIL             ONTARIO                 40.77N 82.61W
06/28/2013  E1.00 INCH       RICHLAND           OH   TRAINED SPOTTER

&&

THOMPSON

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:21 PM EDTSevere Thunderstorm WarningCLEAshland54 min
Jun 27, 8:31 PM EDTSevere Thunderstorm WarningCLECrawford, Marion, Morrow59 min
Jun 27, 9:33 PM EDTAreal Flood WarningCLEAshland, Knox, Richland8 hr
Jun 28, 1:09 PM EDTSevere Thunderstorm WarningCLECrawford, Richland, Seneca, Wyandot66 min
Jun 28, 2:12 PM EDTSpecial Marine WarningCLE93 min
Jun 28, 2:28 PM EDTSevere Thunderstorm WarningCLEStark, Wayne62 min
Jun 28, 3:31 PM EDTFlash Flood WarningCLEErie, Huron, Lorain, Medina6 hr
Jun 28, 3:36 PM EDTSevere Thunderstorm WarningCLELorain, Medina54 min
Jun 28, 5:48 PM EDTSevere Thunderstorm WarningCLECrawford, Knox, Marion, Morrow, Richland57 min
Jun 28, 6:18 PM EDTAreal Flood WarningCLECrawford, Hancock, Wyandot8 hr
Jun 28, 6:37 PM EDTSpecial Marine WarningCLE83 min
Jun 28, 6:56 PM EDTSevere Thunderstorm WarningCLEErie, Ottawa49 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.